Just before thanksgiving I went to my doctor and he said my blood pressure was a little high 130/90. A few days later my heart was racing out of my chest. I went to a walk in and they said it was anxiety, gave me ativan and told me I would feel better in the morning. Next morning same thing-heart rate around 120. This went on for a few days until I felt pain in my jaw, chest and numbness in my left arm. I was very scared went to the emergency room and had all the tests (nuclear stress, echocardiogram, ct scan). Everything came back normal. My doctor put me on 25mg toprol. He did blood tests, thyroid, adrenal gland, 24 hour urine test,MRI of adrenal gland and holter monitor. Everything was normal. He is assuming it was anxiety. I went a few weeks with no symptoms, then woke up one night with a 140 heartrate. My doctor then increased toprol to 50mg. Periodically I would get heartburn,numbness in left arm and some chest pain. I am still on the toprol, but I don't feel as if this is anxiety. Anyone have any suggestions?
It could be panic attacks...believe it or not you can get them in the middle of the night! The Toprol should help, I take beta blockers for palps also. If it doesn't I would see a cardiologist for another review.
A blood pressure of 140/90 isn't a dangerously high blood pressure, but the heart rate is rapid. Since all of your tests came out within normal limits, look to your diet. Do you eat iodine? If you don't eat fish (other than tuna), or iodized salt (1tsp/day) you might have a problem with low iodine. The symptoms are anxiety, panic, brain fog, rapid heart rate, increase in blood pressure, and nightmares. If you are not allergic to iodine, take 220mcg (micrograms) of iodine in a tablet of kelp found over the counter. Don't buy it with any other additives other than calcium. Remove caffeine, diet foods and drinks that contain aspartame or Splenda, and WOW chips from you diet. These foods block the absorption of minerals in the body, including iodine. If your problem is from lack of iodine, you will see an improvement in only a few days. CAUTION If you take other prescriptions or diet aids, check with the local pharmacist about combining them with iodine. Generally there is no problem, but best be safe, you know.
I have been to 2 different cardiologists. They both said it is just sinus tachycardia, probably due to anxiety. I am having a hard time believing it is anxiety. I get anxious after I get a symptom . Today I feel alot of pressure in my chest. The toprol does help my tach. But at times my blood pressure is still high.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.